Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 138, NWS Birmingham, AL

July 29, 2015Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 29, 2015, 2:37 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2015, 2:37 PM CDT (19:37 UTC)
Expired
Jul 29, 2015, 3:15 PM CDT
In force
38 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 6 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 2:40 PM CDTTSTM WND DMG5 Sse Homewood, ALTREE DOWN ON A HOUSE IN THE 3400 BLOCK OF TAL MEADOW DR. NO REPORT OF INJURIES AT THIS TIME. TIME ESTIMATED FROM RADAR.
Jul 29, 2:55 PM CDTTSTM WND DMG2 Nw Alabaster, ALSEVERAL TREES DOWN IN THE ALABASTER AND HELENA AREAS INCLUDING ONE TREE SNAPPED ALONG HWY 58 NEAR THE NAVAJO HILLS ENTRANCE. OTHER LOCATIONS INCLUDE ROY DR IN HELENA AND 8TH ST SW IN ALABASTER. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1420 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WUUS54 KBMX 291937
SVRBMX
ALC073-117-292015-
/O.NEW.KBMX.SV.W.0138.150729T1937Z-150729T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CDT WED JUL 29 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
  SHELBY COUNTY IN CENTRAL ALABAMA...

* UNTIL 315 PM CDT

* AT 237 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BIRMINGHAM TO NEAR WESTOVER...MOVING SOUTH AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...BESSEMER...
  HOMEWOOD...PELHAM...MOUNTAIN BROOK...HELENA...HUEYTOWN...
  IRONDALE...CALERA...FAIRFIELD...CHELSEA...MONTEVALLO...
  COLUMBIANA...WILSONVILLE...MIDFIELD...BRIGHTON AND INDIAN SPRINGS
  VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3349 8639 3324 8645 3320 8646 3318 8650
      3314 8647 3309 8651 3302 8652 3302 8656
      3305 8662 3307 8661 3307 8688 3305 8690
      3310 8697 3316 8697 3317 8703 3325 8703
      3325 8706 3328 8709 3358 8689
TIME...MOT...LOC 1937Z 021DEG 27KT 3346 8687 3339 8649 

HAIL...<.75IN
WIND...60MPH
 
$$

32/DAVIS
3 follow-up statements
873 
WWUS54 KBMX 291949
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT WED JUL 29 2015

ALC073-117-292015-
/O.CON.KBMX.SV.W.0138.000000T0000Z-150729T2015Z/
JEFFERSON AL-SHELBY AL-
249 PM CDT WED JUL 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN JEFFERSON AND SHELBY COUNTIES...

AT 249 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OAK MOUNTAIN
AMPHITHEATER...OR OVER HOOVER...MOVING SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...BESSEMER...
HOMEWOOD...PELHAM...MOUNTAIN BROOK...HELENA...IRONDALE...CALERA...
CHELSEA...MONTEVALLO...COLUMBIANA...WILSONVILLE...INDIAN SPRINGS
VILLAGE...LIPSCOMB...VINCENT...HARPERSVILLE AND WESTOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3346 8645 3324 8645 3320 8646 3318 8650
      3314 8647 3309 8651 3302 8652 3302 8656
      3305 8662 3307 8661 3307 8688 3305 8690
      3310 8697 3316 8697 3317 8703 3325 8703
      3325 8706 3355 8682
TIME...MOT...LOC 1949Z 357DEG 24KT 3335 8678 

HAIL...<.75IN
WIND...60MPH
 
$$
32/DAVIS
456 
WWUS54 KBMX 292000
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT WED JUL 29 2015

ALC073-292009-
/O.CAN.KBMX.SV.W.0138.000000T0000Z-150729T2015Z/
JEFFERSON AL-
300 PM CDT WED JUL 29 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3338 8656 3318 8656 3307 8661 3307 8688
      3306 8691 3310 8697 3316 8697 3317 8703
      3325 8703 3325 8698 3327 8697 3327 8695
      3333 8688 3333 8683 3336 8683 3337 8678
      3342 8675 3342 8672 3343 8672 3345 8667
TIME...MOT...LOC 1959Z 019DEG 27KT 3328 8681 

$$

ALC117-292015-
/O.CON.KBMX.SV.W.0138.000000T0000Z-150729T2015Z/
SHELBY AL-
300 PM CDT WED JUL 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SHELBY COUNTY...

AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALABASTER...
MOVING SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOOVER...ALABASTER...PELHAM...HELENA...CALERA...CHELSEA...
MONTEVALLO...COLUMBIANA...INDIAN SPRINGS VILLAGE...WILTON...
UNIVERSITY OF MONTEVALLO...MEADOWBROOK...OAK MOUNTAIN STATE PARK...
MAYLENE...SHELBY COUNTY AIRPORT...FOWLER LAKE...MOUNT LAUREL...
AMERICAN VILLAGE...OAK MOUNTAIN AMPHITHEATER AND RIVERCHASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3338 8656 3318 8656 3307 8661 3307 8688
      3306 8691 3310 8697 3316 8697 3317 8703
      3325 8703 3325 8698 3327 8697 3327 8695
      3333 8688 3333 8683 3336 8683 3337 8678
      3342 8675 3342 8672 3343 8672 3345 8667
TIME...MOT...LOC 1959Z 019DEG 27KT 3328 8681 

HAIL...<.75IN
WIND...60MPH
 
$$

32/DAVIS
980 
WWUS54 KBMX 292014
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
314 PM CDT WED JUL 29 2015

ALC117-292023-
/O.EXP.KBMX.SV.W.0138.000000T0000Z-150729T2015Z/
SHELBY AL-
314 PM CDT WED JUL 29 2015

...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY WILL EXPIRE AT
315 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3338 8656 3318 8656 3307 8661 3307 8688
      3306 8691 3310 8697 3316 8697 3317 8703
      3325 8703 3325 8698 3327 8697 3327 8695
      3333 8688 3333 8683 3336 8683 3337 8678
      3342 8675 3342 8672 3343 8672 3345 8667
TIME...MOT...LOC 2012Z 021DEG 27KT 3328 8681 

$$
32/DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:00 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 29, 1:00 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT WED JUL 29 2015

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

A WEAK SHORTWAVE IS CURRENTLY MOVING SLOWLY SOUTHWARD ACROSS THE
TENNESSEE VALLEY REGION OF NORTH ALABAMA AND WAS ASSOCIATED WITH
SHOWERS AND STORMS EARLIER TONIGHT. THIS FEATURE SHOULD CONTINUE
TO MOVE SOUTHWARD INTO OUR AREA LATER THIS MORNING AND IS ALREADY
CAUSING SHOWER DEVELOPMENT. ADDITIONAL DEVELOPMENT IS EXPECTED
ESPECIALLY WITH DAYTIME HEATING AND HAVE RAISED POPS FOR TODAY.
SOME ORGANIZATION OR GROWTH INTO A CLUSTER OF STORMS IS POSSIBLE
WITH A POTENTIAL FOR STRONG WIND GUSTS AS IT PROPAGATES TO THE
SOUTH-SOUTHWEST. THIS IS LIKELY TO HAVE SOME IMPACT ON HIGH
TEMPERATURES...BUT HAVE KEPT THE HEAT ADVISORY SINCE HEAT INDICES
SHOULD EXCEED 105 DEGREES DUE TO DEWPOINTS RISING INTO THE UPPER
70S ACROSS IN MANY LOCATIONS BY LATE MORNING.

THE HIGH HUMIDITY WILL NO DOUBT CONTINUE INTO THURSDAY AS WELL...
ESPECIALLY AS A FRONT APPROACHES FROM THE NORTH...AND THE HEAT
ADVISORY MAY NEED TO BE EXTENDED. VERY HIGH PWAT VALUES...AS HIGH
AS 2.3 INCHES...WILL BE IN PLACE AND SHOULD LEAD TO NUMEROUS
SHOWERS AND STORMS ON THURSDAY WITH THE AID OF DAYTIME HEATING.
SURPRISINGLY...THIS SCENARIO IS NOT DEPICTED VERY WELL BY THE QPF
FROM SEVERAL MODELS. HOWEVER...THE ECMWF HAS BEEN VERY CONSISTENT
IN SHOWING WIDESPREAD DEVELOPMENT...AND THIS SEEMS LIKE THE MOST
REASONABLE SOLUTION.

FOR FRIDAY THROUGH MONDAY...MODELS HAVE TRENDED A MORE PROGRESSIVE
WITH THE FRONT AND PUSH OF DRIER AIR IN ITS WAKE. SHOWERS AND
STORMS MAY LINGER NEAR THE FRONT ACROSS THE SOUTHEAST COUNTIES ON
FRIDAY AND SATURDAY...BUT WILL PROBABLY EXIT THAT AREA ON SUNDAY.
THE FRONTAL PASSAGE WILL LEAD TO LOWER HUMIDITY VALUES AND
OVERNIGHT LOWS ACROSS THE NORTH AND WEST.

87/GRANTHAM

&&

.AVIATION...
18Z TAF DISCUSSION.

SCATTERED TO NUMEROUS STORMS ALREADY ONGOING ACROSS PORTIONS OF
CENTRAL ALABAMA. BASED ON HIRES MODELS BELIEVE THERE MAY BE A BIT
LESS COVERAGE IN THE NORTHEAST AS COMPARED TO OTHER AREAS SO HAVE
ADDED A TEMPO FOR TSRA AT ALL TERMINALS EXCEPT ANB/ASN FOR NOW.
WILL MONITOR CLOSELY AND MAY HAVE TO AMEND IF COVERAGE INCREASES.
BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY STORMS
AND GUSTY WINDS ARE POSSIBLE.

HIRES MODELS ALSO SHOW MUCH OF THE ACTIVITY SHIFTING SOUTHWARD
THRU THE DAY AS THE SHORTWAVE TRAVERSES THE AREA. THEREFORE HAVE
BEST CHANCE OF TS FOR THE NEXT FEW HOURS. MAY HAVE TO EXTEND TS
MENTION A BIT LONGER...ESPECIALLY ACROSS THE SOUTH. SOME PATCHY
FOG WILL BE POSSIBLE ONCE AGAIN LATE TONIGHT.

19

&&

.FIRE WEATHER...

HIGH RELATIVE HUMIDITY VALUES AND RAIN CHANCES WILL CONTINUE
AHEAD OF A FRONT MOVING INTO THE REGION ON THURSDAY. SLIGHTLY
DRIER AIR SHOULD MOVE IN ACROSS THE NORTH BEHIND THE FRONT...BUT
THERE ARE NO FIRE WEATHER CONCERNS AT THIS TIME.

87

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     75  92  71  91  67 /  30  40  20  10  10
ANNISTON    75  93  73  91  69 /  30  50  20  20  10
BIRMINGHAM  76  93  72  92  69 /  30  40  20  10  10
TUSCALOOSA  75  95  74  94  70 /  30  40  20  10  10
CALERA      75  93  72  92  70 /  30  50  20  10  10
AUBURN      75  92  74  90  72 /  30  60  30  40  30
MONTGOMERY  76  96  76  93  73 /  30  60  30  30  20
TROY        75  94  75  91  73 /  30  60  30  50  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR-
BIBB-BULLOCK-CHILTON-DALLAS-ELMORE-FAYETTE-GREENE-HALE-JEFFERSON-
LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-PICKENS-
PIKE-RUSSELL-SHELBY-SUMTER-TUSCALOOSA-WALKER-WINSTON.

&&
Hazardous weather outlook, Jul 29, 4:20 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 AM CDT WED JUL 29 2015

ALZ011>015-017>050-301230-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
420 AM CDT WED JUL 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES IN THE 90S AND HIGH HUMIDITY VALUES WILL COMBINE TO
PRODUCE MAXIMUM HEAT INDICES BETWEEN 105 AND 110 DEGREES TODAY
MAINLY ACROSS THE SOUTH AND WEST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES IN THE 90S AND HIGH HUMIDITY VALUES WILL COMBINE TO
PRODUCE MAXIMUM HEAT INDICES AROUND 105 DEGREES ON THURSDAY
AFTERNOON MAINLY ACROSS THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 29, 1:41 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 PM CDT WED JUL 29 2015

ALZ039-291915-
MARENGO AL-
141 PM CDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 215 PM
CDT...

AT 140 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DEMOPOLIS TO NEAR
FAUNSDALE...AND MOVING SOUTH AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...LINDEN...UNIONTOWN...JEFFERSON...THOMASTON...SWEET
WATER...MYRTLEWOOD...FAUNSDALE...DAYTON...DIXONS MILL...PIN HOOK...
WAYNE...FREDDIE JONES FIELD...PUTNAM...NANAFALIA...MAGNOLIA...
SURGINER...CHICKASAW STATE PARK...VINELAND AND CONSUL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3208 8804 3217 8801 3228 8802 3229 8793
      3236 8801 3244 8801 3252 8785 3255 8784
      3252 8782 3252 8773 3248 8772 3248 8752
      3213 8752 3213 8762 3201 8762 3200 8811
      3205 8812
TIME...MOT...LOC 1840Z 358DEG 35KT 3246 8790 3244 8757

32/DAVIS
Special weather statement, Jul 29, 1:44 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT WED JUL 29 2015

ALZ040-042-291915-
DALLAS AL-LOWNDES AL-
144 PM CDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALLAS AND
SOUTHWESTERN LOWNDES COUNTIES UNTIL 215 PM CDT...

AT 144 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BELKNAP...OR 14 MILES SOUTH OF SELMONT-WEST SELMONT...MOVING SOUTH AT
40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DANNELLY RESERVOIR...BELKNAP...DALLAS LAKE...TILDEN...WHITES BLUFF...
MINTER...CARLOWVILLE...FOSTORIA AND FARMERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3205 8686 3205 8718 3206 8718 3207 8719
      3208 8719 3210 8723 3212 8725 3228 8724
      3224 8685 3196 8681 3196 8686
TIME...MOT...LOC 1844Z 358DEG 35KT 3217 8696

32/DAVIS
Special weather statement, Jul 29, 1:54 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
154 PM CDT WED JUL 29 2015

ALZ011-291930-
MARION AL-
154 PM CDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION COUNTY UNTIL 230
PM CDT...

AT 153 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PHIL CAMPBELL...OR NEAR HALEYVILLE...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMILTON...HALEYVILLE...HACKLEBURG...BRILLIANT...BRINN...LAKE
BUTTAHATCHEE...BEAR CREEK...PIGEYE...PINEY GROVE...UPPER BEAR CREEK
RESERVOIR...PEARCES MILL AND TESSNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3430 8763 3400 8764 3401 8793 3431 8795
      3431 8792
TIME...MOT...LOC 1853Z 345DEG 14KT 3427 8772

32/DAVIS
Special weather statement, Jul 29, 1:59 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
159 PM CDT WED JUL 29 2015

ALZ049-291930-
PIKE AL-
159 PM CDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 230 PM CDT...

AT 159 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PETREY TO NEAR
BANKS...AND MOVING SOUTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...GOSHEN...BANKS...ANSLEY...TROY MUNICIPAL
AIRPORT...TROY UNIVERSITY...LINWOOD...ANTIOCH...BRUNDIDGE MUNICIPAL
AIRPORT...MOSSY GROVE...JOSIE...TENNILLE...HENDERSON...TARENTUM...
MONTICELLO...SANDFIELD AND HAMILTON CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3162 8618 3166 8615 3179 8615 3179 8620
      3189 8617 3197 8580 3188 8579 3188 8568
      3186 8567 3185 8568 3178 8566 3176 8567
      3174 8570 3171 8571 3169 8572 3165 8572
      3162 8574
TIME...MOT...LOC 1859Z 341DEG 27KT 3179 8616 3184 8577

32/DAVIS
Special weather statement, Jul 29, 2:28 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 PM CDT WED JUL 29 2015

ALZ011>013-292015-
MARION AL-LAMAR AL-FAYETTE AL-
228 PM CDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR LAMAR...SOUTHWESTERN MARION AND
WESTERN FAYETTE COUNTIES UNTIL 315 PM CDT...

AT 228 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DETROIT TO
NEAR BLUFF...AND MOVING SOUTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WINFIELD...FAYETTE...VERNON...SULLIGENT...MILLPORT...GUIN...
KENNEDY...DETROIT...BELK...BEAVERTON...GU-WIN...BLOOMING GROVE...
CREWS...LAMAR COUNTY AIRPORT...ASHCRAFT CORNER...BLUFF...BEDFORD...
GATTMAN...WAYSIDE AND LAMAR COUNTY PUBLIC LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3419 8819 3393 8783 3353 8786 3352 8798
      3368 8826
TIME...MOT...LOC 1928Z 012DEG 20KT 3411 8818 3388 8791

32/DAVIS
Special weather statement, Jul 29, 2:35 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT WED JUL 29 2015

ALZ024-025-292000-
JEFFERSON AL-SHELBY AL-
235 PM CDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND SHELBY
COUNTIES UNTIL 300 PM CDT...

AT 234 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BIRMINGHAM TO NEAR
VANDIVER...AND MOVING SOUTHWEST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...BESSEMER...
HOMEWOOD...PELHAM...MOUNTAIN BROOK...HELENA...HUEYTOWN...IRONDALE...
LEEDS...CALERA...FAIRFIELD...CHELSEA...FULTONDALE...COLUMBIANA...
WILSONVILLE...TARRANT AND MIDFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3357 8655 3355 8652 3355 8648 3350 8648
      3350 8638 3324 8644 3324 8645 3323 8647
      3320 8646 3320 8649 3318 8650 3313 8647
      3312 8647 3309 8651 3307 8651 3306 8652
      3304 8652 3327 8707 3363 8687
TIME...MOT...LOC 1934Z 023DEG 30KT 3348 8688 3343 8647

32/DAVIS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:15 AM CDTSpecial Weather StatementBMXClay45 min
Jul 29, 10:51 AM CDTSpecial Weather StatementBMXTallapoosa24 min
Jul 29, 12:00 PM CDTSpecial Weather StatementBMXElmore30 min
Jul 29, 12:24 PM CDTSpecial Weather StatementBMXMontgomery51 min
Jul 29, 12:27 PM CDTSpecial Weather StatementBMXMontgomery48 min
Jul 29, 12:29 PM CDTSpecial Weather StatementBMXHale31 min
Jul 29, 12:41 PM CDTSpecial Weather StatementBMXMacon34 min
Jul 29, 12:44 PM CDTSpecial Weather StatementBMXPerry31 min
Jul 29, 12:54 PM CDTSpecial Weather StatementBMXHale36 min
Jul 29, 1:02 PM CDTSpecial Weather StatementBMXBullock28 min
Jul 29, 1:07 PM CDTSpecial Weather StatementBMXMarengo23 min
Jul 29, 1:10 PM CDTSpecial Weather StatementBMXBullock35 min
Jul 29, 1:28 PM CDTSpecial Weather StatementBMXCleburne47 min
Jul 29, 1:30 PM CDTSpecial Weather StatementBMXBarbour, Bullock30 min
Jul 29, 1:40 PM CDTSpecial Weather StatementBMXWinston50 min
Jul 29, 1:41 PM CDTSpecial Weather StatementBMXMarengo34 min
Jul 29, 1:44 PM CDTSpecial Weather StatementBMXDallas31 min
Jul 29, 1:54 PM CDTSpecial Weather StatementBMXMarion36 min
Jul 29, 1:59 PM CDTSpecial Weather StatementBMXPike31 min
Jul 29, 2:28 PM CDTSpecial Weather StatementBMXLamar47 min
Jul 29, 2:35 PM CDTSpecial Weather StatementBMXJefferson, Shelby25 min
Jul 29, 3:10 PM CDTSpecial Weather StatementBMXLamar, Pickens50 min
Jul 29, 3:11 PM CDTSpecial Weather StatementBMXBibb, Chilton49 min
Jul 29, 3:17 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens43 min
Jul 29, 3:22 PM CDTSpecial Weather StatementBMXChambers53 min
Jul 29, 3:32 PM CDTSpecial Weather StatementBMXTuscaloosa43 min
Jul 29, 3:43 PM CDTSevere Thunderstorm WarningBMXPickens37 min
Jul 29, 4:49 PM CDTSpecial Weather StatementBMXElmore41 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.